Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 29, NWS Pendleton, OR

July 6, 20116 counties in Oregon; 7 counties in Washington

NWS Pendleton, OR issued this wind advisory at Jul 6, 2011, 2:21 PM PDT for 6 counties in Oregon; 7 counties in Washington. It took effect at Jul 7, 2011, 2:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2011, 2:21 PM PDT (21:21 UTC)
In effect from
Jul 7, 2011, 2:00 PM PDT
Expired
Jul 7, 2011, 11:00 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.4 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS76 KPDT 062121
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
221 PM PDT WED JUL 6 2011

...VERY WINDY IN THE KITTITAS VALLEY THURSDAY AFTERNOON AND EVENING...

.A COLD FRONT WILL INCREASE PRESSURE GRADIENTS ACROSS THE
REGION...LEADING TO VERY WINDY CONDITIONS IN THE KITTITAS VALLEY.

WAZ026-070500-
/O.NEW.KPDT.WI.Y.0029.110707T2100Z-110708T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
221 PM PDT WED JUL 6 2011

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY. 

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON HOURS...WITH
  THE STRONGEST WINDS EXPECTED IN THE LATE AFTERNOON AND EARLY
  EVENING.

* WINDS: NORTHWEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED.

* IMPACTS: DRIVING ALONG INTERSTATE 90 WILL BE DIFFICULT FOR HIGH
  PROFILE VEHICLES AND MOTORCYCLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
5 follow-up statements
157 
WWUS76 KPDT 070543
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1043 PM PDT WED JUL 6 2011

...VERY WINDY IN THE KITTITAS VALLEY THURSDAY AFTERNOON AND
EVENING...

.A COLD FRONT WILL INCREASE PRESSURE GRADIENTS ACROSS THE
REGION...LEADING TO VERY WINDY CONDITIONS IN THE KITTITAS VALLEY.

WAZ026-071400-
/O.CON.KPDT.WI.Y.0029.110707T2100Z-110708T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1043 PM PDT WED JUL 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
THURSDAY. 

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON HOURS...WITH 
  THE STRONGEST WINDS EXPECTED IN THE LATE AFTERNOON AND EARLY 
  EVENING. 

* WINDS: NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH CAN
  BE EXPECTED.

* IMPACTS: DRIVING ALONG INTERSTATE 90 WILL BE DIFFICULT FOR 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
694 
WWUS76 KPDT 071040
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
340 AM PDT THU JUL 7 2011

...VERY WINDY IN THE KITTITAS VALLEY...EASTERN COLUMBIA RIVER
GORGE AND THE PORTION OF NORTH CENTRAL OREGON NEAR THE COLUMBIA
RIVER GORGE THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL INCREASE PRESSURE GRADIENTS ACROSS THE
REGION...LEADING TO VERY WINDY CONDITIONS THIS AFTERNOON AND
EVENING.

ORZ041-042-WAZ024-071845-
/O.EXA.KPDT.WI.Y.0029.110707T2100Z-110708T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON
340 AM PDT THU JUL 7 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON HOURS...WITH 
  THE STRONGEST WINDS EXPECTED IN THE LATE AFTERNOON AND EARLY 
  EVENING. 

* WINDS: NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN
  BE EXPECTED IN THE EASTERN COLUMBIA RIVER GORGE AND THE NORTHERN
  PORTION OF NORTH CENTRAL OREGON ADJACENT TO THE COLUMBIA RIVER
  GORGE. THE SOUTHERN PORTION OF NORTH CENTRAL OREGON SOUTH OF
  MAUPIN WILL REACH 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS: DRIVING ALONG INTERSTATE 84 AND HIGHWAYS 97 AND 197
  WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES AND MOTORCYCLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-071845-
/O.CON.KPDT.WI.Y.0029.110707T2100Z-110708T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
340 AM PDT THU JUL 7 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON HOURS...WITH 
  THE STRONGEST WINDS EXPECTED IN THE LATE AFTERNOON AND EARLY 
  EVENING. 

* WINDS: NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN
  BE EXPECTED.

* IMPACTS: DRIVING ALONG INTERSTATES 82 AND 90 WILL BE DIFFICULT
  FOR HIGH PROFILE VEHICLES AND MOTORCYCLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
949 
WWUS76 KPDT 071605
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
905 AM PDT THU JUL 7 2011

...VERY WINDY ACROSS THE AREA THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL INCREASE PRESSURE GRADIENTS ACROSS THE
REGION...LEADING TO VERY WINDY CONDITIONS THIS AFTERNOON AND
EVENING.

ORZ044-507-508-WAZ027>029-521-080045-
/O.EXA.KPDT.WI.Y.0029.110707T2100Z-110708T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
905 AM PDT THU JUL 7 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON HOURS...WITH 
  THE STRONGEST WINDS EXPECTED IN THE LATE AFTERNOON AND EARLY 
  EVENING. 

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE
  EXPECTED.

* IMPACTS: DRIVING ALONG INTERSTATE 84 AND INTERSTATE 82 WILL BE
  DIFFICULT FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. TRAVELERS
  ARE ALSO ADVISED TO TAKE CAUTION AS LOCAL BLOWING DUST MAY
  REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-080045-
/O.CON.KPDT.WI.Y.0029.110707T2100Z-110708T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
905 AM PDT THU JUL 7 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON HOURS...WITH 
  THE STRONGEST WINDS EXPECTED IN THE LATE AFTERNOON AND EARLY 
  EVENING. 

* WINDS: NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH 
  CAN BE EXPECTED. 

* IMPACTS: DRIVING ALONG INTERSTATE 90 WILL BE DIFFICULT FOR HIGH
  PROFILE VEHICLES AND MOTORCYCLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-042-WAZ024-080045-
/O.CON.KPDT.WI.Y.0029.110707T2100Z-110708T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON
905 AM PDT THU JUL 7 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON HOURS...WITH 
  THE STRONGEST WINDS EXPECTED IN THE LATE AFTERNOON AND EARLY 
  EVENING. 

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE
  EXPECTED IN THE EASTERN COLUMBIA RIVER GORGE AND THE NORTHERN
  PORTION OF NORTH CENTRAL OREGON ADJACENT TO THE COLUMBIA RIVER
  GORGE. THE SOUTHERN PORTION OF NORTH CENTRAL OREGON SOUTH OF
  MAUPIN WILL REACH 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS: DRIVING ALONG INTERSTATE 84 AND HIGHWAYS 97 AND 197
  WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES AND MOTORCYCLES.
  TRAVELERS ARE ALSO ADVISED TO TAKE CAUTION AS LOCAL BLOWING
  DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
005 
WWUS76 KPDT 072059
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
159 PM PDT THU JUL 7 2011

...VERY WINDY ACROSS THE AREA THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL INCREASE PRESSURE GRADIENTS ACROSS THE
REGION...LEADING TO VERY WINDY CONDITIONS THIS AFTERNOON AND
EVENING.

WAZ026-080600-
/O.CON.KPDT.WI.Y.0029.110707T2100Z-110708T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
159 PM PDT THU JUL 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL CONTINUE TO INCREASE...WITH THE STRONGEST
  WINDS EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING.

* WINDS: NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH 
  CAN BE EXPECTED.

* IMPACTS: DRIVING ALONG INTERSTATE 90 WILL BE DIFFICULT FOR 
  HIGH PROFILE VEHICLES AND MOTORCYCLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-042-WAZ024-080600-
/O.CON.KPDT.WI.Y.0029.110707T2100Z-110708T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON
159 PM PDT THU JUL 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL CONTINUE TO INCREASE...WITH THE STRONGEST
  WINDS EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED IN THE EASTERN COLUMBIA RIVER GORGE AND THE 
  NORTHERN PORTION OF NORTH CENTRAL OREGON ADJACENT TO THE 
  COLUMBIA RIVER GORGE. THE SOUTHERN PORTION OF NORTH CENTRAL 
  OREGON SOUTH OF MAUPIN WILL REACH 20 TO 30 MPH WITH GUSTS TO 
  40 MPH.

* IMPACTS: DRIVING ALONG INTERSTATE 84 AND HIGHWAYS 97 AND 197 
  WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. 
  TRAVELERS ARE ALSO ADVISED TO TAKE CAUTION AS LOCAL BLOWING 
  DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-508-WAZ027>029-521-080600-
/O.CON.KPDT.WI.Y.0029.110707T2100Z-110708T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
159 PM PDT THU JUL 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL CONTINUE TO INCREASE. WITH THE STRONGEST
  WINDS EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED.

* IMPACTS: DRIVING ALONG INTERSTATE 84 AND INTERSTATE 82 WILL 
  BE DIFFICULT FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. 
  TRAVELERS ARE ALSO ADVISED TO TAKE CAUTION AS LOCAL BLOWING 
  DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
824 
WWUS76 KPDT 080552
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1052 PM PDT THU JUL 7 2011


WAZ026-080700-
/O.EXP.KPDT.WI.Y.0029.000000T0000Z-110708T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1052 PM PDT THU JUL 7 2011

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

WINDS WILL DECREASE OVERNIGHT AND WILL DIMINISH BY EARLY FRIDAY
MORNING. THERE WILL BE LOCALIZED WINDS OF 25 TO 35 MPH UNTIL
MIDNIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

ORZ041-042-WAZ024-080700-
/O.EXP.KPDT.WI.Y.0029.000000T0000Z-110708T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON
1052 PM PDT THU JUL 7 2011

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

WINDS WILL DECREASE OVERNIGHT AND WILL DIMINISH BY EARLY FRIDAY
MORNING.  THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

ORZ044-507-508-WAZ027>029-521-080700-
/O.EXP.KPDT.WI.Y.0029.000000T0000Z-110708T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
1052 PM PDT THU JUL 7 2011

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

WINDS WILL DECREASE OVERNIGHT AND WILL DIMINISH BY EARLY FRIDAY
MORNING.  THERE WILL BE LOCALIZED WINDS OF 25 TO 35 MPH UNTIL
MIDNIGHT...MAINLY NEAR HANFORD. THE WIND ADVISORY IS NO LONGER IN
EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 6, 10:47 AM PDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 6, 10:47 AM PDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
1047 AM PDT WED JUL 6 2011

UPDATED AVIATION DISCUSSION

.UPDATE...SATELLITE IMAGERY SHOWS CLEAR SKIES ACROSS THE FORECAST
AREA THIS MORNING WITH A LOW PRESSURE SYSTEM IN THE GULF OF ALASKA
AND A RIDGE OVER THE DESERT SOUTHWEST. WATER VAPOR SATELLITE SHOWS
MONSOONAL MOISTURE ACROSS SOUTHERN CALIFORNIA AND INTO SOUTHERN
NEVADA. MODELS HINT AT BRINGING SOME OF THIS MOISTURE NORTHWARD THIS
AFTERNOON...BUT THE MORE SOUTHWEST TO WEST FLOW LOOKS TO SHUT US OFF
FROM THIS MOISTURE TAP. HEATING TODAY WILL LEAD TO UNSTABLE
CONDITIONS ACROSS THE AREA...THOUGH THE MOISTURE MAY BE THE LIMITING
FACTOR. CANNOT RULE OUT SOME POTENTIAL FOR AN ISOLATED THUNDERSTORM
TO EITHER DEVELOP OR MOVE INTO THE SOUTHERN PORTION OF OUR FORECAST
AREA LATER THIS EVENING. THEREFORE HAVE LEFT THE SLIGHT CHANCE OF
THUNDERSTORMS IN CENTRAL OREGON...THOUGH TRIMMED THEM FURTHER SOUTH.
ANY STORMS THAT DO DEVELOP WILL DISSIPATE WITH THE LOSS OF DAYTIME
HEATING...LEADING TO THE POTENTIAL FOR ISOLATED SHOWERS OVER THE
ELKHORN AND WALLOWA MOUNTAINS OVERNIGHT. THE BEST DAY FOR
THUNDERSTORMS WILL BE ON THURSDAY AS MOISTURE MOVES INTO THE AREA
AHEAD OF A TROUGH OF LOW PRESSURE WHICH WILL ENTER THE REGION DURING
THE AFTERNOON/EVENING HOURS. DMH

&&

.AVIATION...18Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT
24 HOURS. SKIES WILL BE CLEAR TODAY, THOUGH A FEW CUMULUS CLOUDS
WILL DEVELOP OVER THE HIGHER TERRAIN NEAR MOST SITES. AN AREA OF
SCT-BKN ALTOCUMULUS WITH BASES 12000-14000 FT AGL MAY DEVELOP NEAR
KRDM AND KBDN THIS EVENING. THESE CLOUDS WOULD DRIFT NORTHEAST TO
KPDT, KALW AND KPSC OVERNIGHT. WINDS WILL MAINLY BE 10 KTS OR LESS
THROUGH THE PERIOD, EXCEPT WINDS OF 10-15 KTS WITH HIGHER GUSTS WILL
OCCUR AT KDLS. WINDS SIMILAR TO THOSE AT KDLS ARE ALSO EXPECTED LATE
THIS AFTERNOON INTO EARLY EVENING AT KRDM AND KBDN. 90

&&

.PREV DISCUSSION... /ISSUED 502 AM PDT WED JUL 6 2011/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...THE AREA WILL CONTINUE
TO BE UNDER A ZONAL SOUTHWESTERLY FLOW TODAY BENEATH A RIDGE
CENTERED IN THE DESERT SOUTHWEST. TEMPERATURES WILL RISE ANOTHER 2
TO 4 DEGREES TODAY TO THE UPPER 80S TO MID 90S AS THE RIDGE
STRENGTHENS SOMEWHAT. THE MAIN ISSUE IS WHETHER MONSOON MOISTURE
WILL MOVE NORTH LATE THIS AFTERNOON AND CREATE THE POSSIBILITY OF
ISOLATED THUNDERSTORMS IN THE FAR SOUTHERN FRINGES OF THE AREA. AM
NOT OVERLY EXCITED ABOUT THE CHANCES BUT ALL MODELS SHOW SOME
MOISTURE CREEPING IN SOUTHERN GRANT AND CROOK COUNTIES AFTER 5 PM.
WATER VAPOR LOOP SHOWS A SURGE OF MOISTURE MOVING OUT OF ARIZONA
INTO SOUTHEASTERN CALIFORNIA AT THIS HOUR SO IT MAY DEVELOP AS
MODELS SUGGEST. HAVE KEPT A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FROM PAULINA EAST AND NORTH TO JUST SOUTHWEST OF LA
GRANDE AFFECTING THE OCHOCO-JOHN DAY HIGHLANDS AND THE JOHN DAY
BASIN. IN THE LATE EVENING AND OVERNIGHT HAVE THEN KEPT A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE HIGHER TERRAIN FROM THAT
AREA AND EAST TO THE EAGLE CAPS. THURSDAY WILL BE AN INTERESTING AND
POTENTIALLY ACTIVE WEATHER DAY AS AN UPPER TROUGH AND COLD FRONT
MOVES THROUGH THE AREA FROM THE WEST WHILE THE MONSOON MOISTURE
CONTINUES TO MOVE INTO THE REGION SOUTH. TEMPERATURES WILL REMAIN IN
THE UPPER 80S TO MID 90S UNTIL THE FRONT PASSAGE. AN UNSTABLE
ATMOSPHERE COMBINED WITH THE MOISTURE...LIFT FROM THE APPROACHING
SYSTEM AND WIND SHEAR OF 35 TO 45 KNOTS FROM THE SURFACE TO ABOUT
18000 FEET WILL CREATE A SCENARIO FAVORABLE FOR STRONG THUNDERSTORM
DEVELOPMENT IN THE EASTERN MOUNTAINS THURSDAY AFTERNOON AND EVENING.
THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE EASTERN HALF OF
THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE MAIN
THREATS BEING STRONG GUSTY WINDS AND HAIL. ELSEWHERE...THE COLUMBIA
GORGE...COLUMBIA BASIN...KITTITAS VALLEY AND CENTRAL OREGON WILL SEE
WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH AS THE FRONT MOVES
THROUGH THE AREA IN THE LATE AFTERNOON AND EVENING. THIS WILL ALSO
CREATE THE POSSIBILITY OF PATCHY BLOWING DUST IN THE COLUMBIA BASIN.
THURSDAY NIGHT THE WEATHER WILL SETTLE DOWN AS COOLER MORE STABLE
AIR MOVES IN BEHIND THE FRONT. PERRY

LONG TERM...FRIDAY THROUGH TUESDAY. FRIDAY THROUGH MONDAY LOOK DRY
AND STABLE AS WASHINGTON AND OREGON ARE INFLUENCED BY A DRY WESTERLY
FLOW ALOFT. THE COLD FRONT THAT PUSHES THROUGH LATE THURSDAY WILL
RESULT IN ABOUT A 10-15 DEGREE DROP IN TEMPERATURES FRIDAY AFTERNOON
ALONG WITH BREEZY/WINDY CONDITIONS.  TEMPS WILL GRADUALLY REBOUND
BACK TO NORMAL EARLY NEXT WEEK.  MODELS ARE IN GENERAL AGREEMENT
ADVERTISING AN UPPER LOW MOVING SOUTH ACROSS BRITISH COLUMBIA AND
OVER THE PACIFIC NW ON TUESDAY FOR SHOWERY CONDITIONS AND A
POSSIBILITY OF THUNDERSTORMS.  JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  91  58  89  53 /   0   0  10  10
ALW  92  63  90  57 /   0   0  10  10
PSC  95  61  94  57 /   0   0  10  10
YKM  93  60  89  53 /   0   0  10  10
HRI  94  61  91  57 /   0   0   0  10
ELN  93  58  87  54 /   0   0  10  10
RDM  93  54  88  44 /  10   0   0   0
LGD  88  55  87  52 /  10  10  20  30
GCD  90  54  85  51 /  10  20  20  30
DLS  92  62  86  57 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING ORZ041-042-044-503-507-508.

WA...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING WAZ024-026>029-521.

&&

THREAT INDEX
TODAY : GREEN
THURSDAY : YELLOW
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

84/
Hazardous weather outlook, Jul 6, 10:15 AM PDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
1015 AM PDT WED JUL 6 2011

CORRECTED THUNDERSTORM LOCATION THURSDAY

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
071415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1015 AM PDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     EAST SLOPES OF THE OREGON CASCADES, OCHOCO-JOHN DAY HIGHLANDS

FAIR AND WARMER WEATHER WILL PREVAIL OVER MOST OF THE AREA TODAY.
HOWEVER SOME MONSOON MOISTURE MAY MAKE ITS WAY INTO THE SOUTHERN
PORTIONS OF THE OCHOCO-JOHN DAY HIGHLANDS AND JOHN DAY BASIN THIS
EVENING AND WILL COMBINE WITH INSTABILITY DUE TO DAYTIME HEATING TO
CREATE A SLIGHT CHANCE OF THUNDERSTORMS. ANY THUNDERSTORMS THAT
DEVELOP ARE NOT EXPECTED TO BECOME STRONG.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FIRE WEATHER WATCH THURSDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
     THE NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS
     OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON

SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

THUNDERSTORMS THURSDAY
     EAST SLOPES OF THE WASHINGTON CASCADES

THURSDAY AFTERNOON AND EVENING A STRONG COLD FRONT WILL MOVE ACROSS
THE AREA. MONSOON MOISTURE...INSTABILITY DUE TO DAYTIME
HEATING...AND THE COLD FRONT WILL COMBINE FOR FAVORABLE CONDITIONS
FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND
SMALL HAIL. A FEW STORMS MAY REACH SEVERE LEVELS WITH STRONG GUSTY
WINDS AND LARGE HAIL AS THE MAIN THREATS. THE STORM PREDICTION
CENTER HAS PLACED MUCH OF THE EASTERN HALF OF THE AREA UNDER A
SLIGHT RISK OF SEVERE THUNDERSTORMS. SEE HTTP://WWW.SPC.NOAA.GOV FOR
ADDITIONAL DETAILS. AS THE COLD FRONT MOVES INTO THE AREA...THERE
WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE WASHINGTON
CASCADES AND SIMCOE HIGHLANDS. THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE.

THERE WILL ALSO BE BREEZY TO WINDY CONDITIONS DURING THE LATE
AFTERNOON AND EVENING IN THE KITTITAS VALLEY...COLUMBIA
GORGE...COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. THESE WINDS OF
20 TO 35 MPH WITH GUSTS TO 45 MPH WILL LEAD TO PATCHY BLOWING DUST
AS IT MOVES ACROSS SOILS DRY DUE TO THE LACK OF ANY RECENT RAIN.
SINCE THESE WINDS WILL COINCIDE WITH LOW RELATIVE HUMIDITY (AROUND
20 PERCENT) A FIRE WEATHER WATCH FOR WIND AND LOW RH HAS BEEN ISSUED
FOR FIRE WEATHER ZONES 675 AND 631 (LOCATED IN THE LOWER COLUMBIA
BASIN AND ADJACENT ARES LISTED ABOVE) THURSDAY AFTERNOON AND
EVENING.

FRIDAY THROUGH MONDAY ARE EXPECTED TO SEE FAIR AND DRY WEATHER UNDER
A COOLER WESTERLY FLOW ALOFT. AN UPPER LOW WILL CROSS THE PACIFIC
NORTHWEST ON TUESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:54 AM PDTFire Weather WatchPDT6 hr
Jul 6, 3:01 PM PDTRed Flag WarningPDT31 hr

Nearby

Wind Advisories in Washington, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.